Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Jet-detectable extrema


Author: Angelo Barone Netto
Journal: Proc. Amer. Math. Soc. 92 (1984), 604-608
MSC: Primary 58C27
MathSciNet review: 760952
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Given a real polynomial $ f$ with $ f(0) = 0$, we define a finite family of germs of smooth one-variable functions that can be used to test if $ f$ has an extreme value at 0. A generalization is obtained for functions that have $ k$-jets in a suitable sense.


References [Enhancements On Off] (What's this?)

  • [G] C. Gibson et al., Construction of canonical stratifications--topological stability of smooth mappings, Lecture Notes in Math., vol. 552, Springer-Verlag, Berlin, Heidelberg and New York, 1976.
  • [M] John Milnor, Singular points of complex hypersurfaces, Annals of Mathematics Studies, No. 61, Princeton University Press, Princeton, N.J.; University of Tokyo Press, Tokyo, 1968. MR 0239612 (39 #969)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58C27

Retrieve articles in all journals with MSC: 58C27


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1984-0760952-8
PII: S 0002-9939(1984)0760952-8
Article copyright: © Copyright 1984 American Mathematical Society